Hey guys! This is my first time posting to this forum, but I wanted to write and give hope to those who may believe that their face is indented forever because of a steroid injections. In late April, I got a a pimple injected and a pulsed dye laser on a pimple on my cheek. Due to the bruising from the pulsed dye laser, which was supposed to last 1-2 weeks, I'm not sure exactly when the indent started (as the area was so dark). But 17 days after the procedures, after I noted that the area was indented and still dark, I went back to see my doctor, who told me that it was not indented and that I was just experiencing hyperpigmentation from the laser. As relieved as I was to hear him say that, I still worried that it was indented, so I went to Stanford University hospital for a second opinion. They told me that the mark on my face was, indeed, indented and that it was from the steroid injection rather than the pulsed dye laser. This was four months ago and it has been such an emotional rollercoaster since then. I spent hours googling kenalog injection indentation, crying to my friends and mother, staring at my face, and avoiding the sun (as to not make it darker, per my doctor's recommendation). Two months ago, I found the article on saline injection and brought it to Dr. Gladstone (in Palo Alto). He consulted with one of the authors of the article (as Dr. Gladstone is an editor of the journal where it was published) and even connected me to that author (Dr. Goldman). The author told me that he's done the saline procedure hundreds of times, and he 100% of the patients have gotten to 100% resolution. This was a HUGE relief, because I was pretty sure that my face would be permanently damaged, as it had not improved in 2 months at all. In face, at that point, Dr. Gladstone had injected the area with 3 cc's of saline, and it bruised horribly for 2 weeks that I was afraid the saline was making it worse. A month ago, I proceeded with saline injections, but this time getting 10 cc'd injected instead of 3. I put ice on the area immediately after each injection for 20 minutes, and my bruising has been extremely minimal since then. At this point, I have had 5 weeks injections of saline, and the indentation appears to have resolved by 95% (my last injection was yesterday)! I still have hyperpigmentation, so it's hard to say for sure, but the area appears to be smooth! Saline injection works - it really does. So if your skin is indented after a kenalog/steroid shot, don't worry - there is a way to fix it safely. This whole nightmare seems to be almost over for me (although it's still dark, I'm just so grateful that it's not indented and that the color should be permanent) and I am happy to be there to help/support/listen to others who may be going through it. Feel free to reach out to me to on here or on my gmail (firstname.lastname@example.org) at any time if you are going through this whole thing and need to talk. And most importantly, don't stare at your indentation in the mirror for hours like I did, and don't give up hope that it will completely resolve - it will
That is great to hear! Who is your normal dermatologist? I'm in the SF Bay as well, so I can definitely tell you who NOT to see. I also saw Stanford, they basically told me that it wasn't noticeable (what?! ok then) and that I should seek subcision. I was planning on contacting Dr Gladstone as well, I will definitely email you. I'm so glad this worked out for you!
Ughhhhhh: I'm so happy for you!! You can't even tell you had any indentation at all!! I hope mine fills in. It's been 2 months since the atrophy occurred. I THINK it's slowly improving but I'm not sure. Can you post a picture of your other side? Mine looks similar to that one you had.
Yea like I said, it took about two months just to stop getting worse, I was FREAKING out, as documented :\
It started rapidly improving at 4 months, I know its a long time to wait but you will survive this.
I noticed today that my other side is indeed better than it was a month ago... I'm still embarrassed by it though I think it's probably 1/4 of the size it
used to be and has much softer edges. Don't give up hope! One day you'll look back on this and wonder WTF happened. It's a story no one will ever believe...